BARBARA R. REED, M.D.; J. CLARK HUFF, M.D.; STEPHEN K. JONES, M.D.; PAUL W. ORTON, M.D.; LELA A. LEE, M.D.; DAVID A. NORRIS, M.D.
Photosensitive eruptions with clinical and histologic features of subacute cutaneous lupus erythematosus and antibodies to SS-A(Ro) antigen occurred in five patients taking hydrochlorothiazide. After drug therapy was discontinued, the eruptions cleared. In one patient anti-SS-A antibodies disappeared after discontinuation of thiazide, and in another rechallenge with hydrochlorothiazide produced an acute dermatitis with a photodistribution. These eruptions may represent a new type of photosensitive drug reaction in which the photoactive drug may be synergistic with anti-SS-A antibody in producing cutaneous lesions of photosensitive subacute cutaneous lupus erythematosus.
BARBARA R. REED, J. CLARK HUFF, STEPHEN K. JONES, PAUL W. ORTON, LELA A. LEE, DAVID A. NORRIS. Subacute Cutaneous Lupus Erythematosus Associated with Hydrochlorothiazide Therapy. Ann Intern Med. 1985;103:49–51. doi: 10.7326/0003-4819-103-1-49
Download citation file:
Published: Ann Intern Med. 1985;103(1):49-51.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use